Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 212, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 28, 2001, 4:24 PM CDT for Davidson County, Tennessee. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 28, 2001, 4:24 PM CDT (21:24 UTC)
- Expired
- Jul 28, 2001, 5:00 PM CDT
- In force
- 36 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Davidson County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 28, 4:39 PM CDT | Thunderstorm Wind 50 E | Goodlettsville, TN | Metro EOC reported power lines down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.4 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1350 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 794 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 282125 SVRBNA TNC037-282200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 424 PM CDT SAT JUL 28 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN DAVIDSON COUNTY IN TENNESSEE * UNTIL 500 PM CDT * AT 420 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES WEST OF GOODLETTSVILLE...OR ABOUT 10 MILES NORTH OF NASHVILLE...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR GOODLETTSVILLE AROUND 430 PM. DESTRUCTIVE WINDS CAN BE EXPECTED. IF YOU CANNOT GET UNDERGROUND...GO TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS! $$ MAR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 2:46 PM CDT, 1 hour 38 minutes earlier.
Area forecast discussion, Jul 28, 2:46 PM CDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 246 PM CDT SAT JUL 28 2001 ETA/NGM/AVN MODELS ALL UNDERFORECAST SOMEWHAT STRENGTH OF SURFACE HIGH LOCATED OVER THE SOUTHEAST THIS MORNING. PREVIOUS ETA AND AVN MODEL RUNS HAD BEST FORECAST LOCATION OF WARM FRONT LOCATED TO OUR N. ALSO...850...700 AND 500 MB HEIGHTS WERE SLIGHTLY HIGHER THAN ALL THREE MODELS PREDICTED IN OUR AREA. ALL THREE MODELS INDICATE A SMALL VORTICITY MAXIMUM MOVING SLOWLY E ACROSS OUR AREA THIS AFTERNOON...APPARENTLY ASSOCIATED WITH A WEAK 700/500 MB TROUGH. MODELS ALL SHOW AN UPPER LEVEL TROUGH WITH A STRONGER AREA OF VORTICITY MOVING SE INTO OH VALLEY AREA BY 12Z SUN...WITH POSITIVE ADVECTION ON OUR DOOR STEP ALSO BY 12Z SUN...NEW AVN MOVES A SURFACE LOW E TO NEAR THE IN/OH BORDER AREA...WITH ITS PRESSURE PATTERN SHOWING LITTLE CHANGE BETWEEN THE TWO RUNS. ETA SOLUTION IS COMING IN LINE MORE WITH AVN SOLUTION IN LOWERING SURFACE PRESSURES MORE OVER OUR AREA OVERNIGHT THAN PREVIOUS ETA RUN. IT HOWEVER FORECASTS LOW TO BE OVER W OH. NGM WAS SIMILAR TO ITS PREVIOUS FORECAST. I SUSPECT THINGS WILL BE A LITTLE SLOWER TO EVOLVE...AT LEAST IN THE SHORT TERM...DUE TO STRENGTH OF SOUTHEAST HIGH. APPEARS BEST SURFACE CONVERGENCE WILL REMAIN N OF OUR AREA OVERNIGHT. AXIS OF HIGHER THETA-E VALUES...BOTH SURFACE AND AT 850 MB...WILL HOWEVER BE NEAR THE KY/TN BORDER OVERNIGHT. I STILL EXPECT THE MOST RAINFALL AND HIGHEST POPS WILL BE JUST N OF US. THERE SHOULD BE A GRADUAL LESSENING OF PRECIP COVERAGE OVER OUR AREA LATER THIS EVENING AS HEATING ENDS. LOOKING AT FORECAST PATTERNS OF 500 VORTICITY...700/500 VORTICITY...AND CHANGE OF VORTICITY FROM 700 TO 500 MB...BEST CHANCE OF RAIN IN THE MID STATE APPEARS TO BE ON SUNDAY...AND MAINLY DURING THE MORNING INTO THE EARLY AFTERNOON HOURS ESPECIALLY IN THE N. BEYOND THAT...TROUGH IN THE PACIFIC NW IS FORECAST TO INCREASE SOME IN AMPLITUDE...WITH A CORRESPONDING DEVELOPMENT OF SOME TROUGHINESS DOWN TO THE MID ATLANTIC STATES AND SE BY SUNDAY EVE. OUR UPPER LEVEL FLOW WILL BECOME NORTHWEST LATER IN THE DAY ON SUNDAY AND USHER IN MUCH DRIER AIR IN THE MID AND UPPER LEVELS...AS WELL AS DOWNWARD MOTION SUNDAY NIGHT AND MONDAY. ETA AND NGM BOTH FORECAST A WEAK SURFACE TROUGH TO MOVE S INTO OUR N COUNTIES SUNDAY NIGHT AND REMAIN OVER THE AREA ON MONDAY. BECAUSE OF NO UPPER LEVEL SUPPORT FOR THE MOST PART...WILL KEEP FORECAST DRY ON MONDAY. HIGH TEMPS ON SUN WILL BE TRICKY. LOOKS LIKE MEAN RELATIVE HUMIDITY COULD EVEN BEGIN LOWERING LATER IN THE AFTERNOON. WITH NGM/AVN BOTH SHOWING SOME WARMER AIR ADVECTING INTO PARTICULARLY THE N PART OF OUR AREA AT 850 MB ON SUN...COULD MEAN MOS MAY BE TOO LOW WITH HIGHS. WILL RAISE SLIGHTLY IN NW AND N BUT ONLY DEGREE OR TWO...ANTICIPATING SOME SUNSHINE LATER IN THE AFTERNOON AND LESSENING OF PRECIP COVERAGE. OTHERWISE WILL NOT STRAY FAR FROM MOS FOR NEXT FEW PERIODS. REGARDING POPS...THERE IS NOT THAT MUCH ACTIVITY AROUND THIS AFTERNOON. SOME DEVELOPMENT NOW NOTED ON SATELLITE IR IMAGERY OVER MO BOOTHEEL AND MAINLY OVER S CENTRAL KY AND E PART OF TN. WILL MOST LIKELY LOWER THE HIGH POPS MOS FORECASTS FOR TONIGHT...ESPECIALLY IN THE S. IN THE N WILL WAIT UNTIL LAST MINUTE TO DECIDE. HIGH POPS LOOK REASONABLE ON SUN PER THE INFO. MENTIONED PREVIOUSLY. MAY MENTION HEAVY RAIN POSSIBLE ON SUN AS PRECIPITABLE WATER STAYS HIGH AT LEAST FOR THE FIRST PART OF SUN PER THE ETA MODEL. PRELIMINARY NUMBERS BNA 75/88/72/92 5821 CSV 70/82/67/87 7931 .BNA...NONE. STEIGERWALDT
Nearby
Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.